Acta Mathematica

Necessary conditions for local solvability of homogeneous left invariant differential operators on nilpotent lie groups

L. Corwin and L. P. Rothschild

Full-text: Open access

Note

Partially supported by NSF grants.

Note

Partially supported by an Alfred P. Sloan Fellowship.

Article information

Source
Acta Math., Volume 147 (1981), 265-288.

Dates
Received: 6 September 1980
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485890136

Digital Object Identifier
doi:10.1007/BF02392875

Mathematical Reviews number (MathSciNet)
MR639041

Zentralblatt MATH identifier
0486.22006

Rights
1981 © Almqvist & Wiksell

Citation

Corwin, L.; Rothschild, L. P. Necessary conditions for local solvability of homogeneous left invariant differential operators on nilpotent lie groups. Acta Math. 147 (1981), 265--288. doi:10.1007/BF02392875. https://projecteuclid.org/euclid.acta/1485890136


Export citation

References

  • Birkhoff, G., Representability of Lie algebras and Lie groups by matrices. Ann. of Math., 38 (1937), 526–532.
  • Corwin, L., A representation-theoretic criterion for local solvability of left-invariant differential operators on nilpotent Lie groups. Trans. Amer. Math. Soc., 264 (1981), 113–120.
  • Corwin, L. & Greenleaf, F. P., Character formulas and spectra of compact nilmanifolds. J. Functional Analysis, 21 (1976), 123–154.
  • —, Fourier transforms of smooth functions on certain nilpotent Lie groups. J. Functional Analysis, 37 (1980), 203–217.
  • —, Rationally varying polarizing subspaces in nilpotent Lie algebras. Proc. Amer. Math. Soc., 81 (1981), 27–32.
  • Corwin, L., Greenleaf, F. P. & Penney, R., A generals character formula for the distribution kernels of primary projections in L2 of a nilmanifold. Math. Ann., 225 (1977), 21–37.
  • Duflo, M. & Wigner, D., Convexité pour des operateurs differentiels invariants sur les groupes de Lie. Math. Z., 167 (1979), 61–80.
  • Folland, G. & Stein, E. M., Estimates for the ∂b complex and analysis on the Heisenberg group. Comm. Pure Appl. Math., 27 (1974), 429–522.
  • Geller, D., Fourier analysis on the Heisenberg group II: Local solvability and homogeneous distributions, Comm. Partial Diff Eq., 5 (1980), 475–560.
  • Greiner P., Kohn, J. J. & Stein E. M., Necessary and sufficient conditions for solvability of the Lewy equation. Proc. Nat. Acad. Sci. U.S.A., 72, (1975), 3287–3289.
  • Grušin, V. V., On a class of hypoelliptic operators. Mat. Sb., 83 (125) (1970), 456–473(=Math. USSR-Sb., 12 (1970), 458–476).
  • — On a class of elliptic pseudodifferential operators degenerate on a submanifold. Mat. Sb., 84 (126): 2 (1971), 163–195. (= Math. USSR-Sb., 13: 2 (1971), 155–185).
  • Helffer, B. & Nourrigat, J., Théorèmes d'indice pour les operateurs à coefficients polynomiaux. Preprint.
  • —, Characterisation des operateurs hypoelliptiques homogènes invariants a gauche sur un groupe de Lie nilpotent gradué. Comm. Partial Differential Equations, 4 (8) (1979), 899–958.
  • Hörmander, L., Linear Partial Differential Operators. Springer-Verlag, Berlin, 1963.
  • Kannai, Y., An unsolvable hypoelliptic differential operator. Israel J. Math., 9 (3), (1971), 306–315.
  • Kato, T., Perturbation Theory for Linear Operators. Springer-Verlag, Berlin, 1966.
  • Kirillov, A. A., Unitary representations of nilpotent Lie groups. Uspehi Mat. Nauk., 17 (1962), 57–110.
  • Knapp, A. & Stein, E. M., Interwining operators operators for semisimple Lie groups. Ann. of Math., 93 (1971), 489–578.
  • Lions, G., Hypoellipticité et resolubilité d'operateurs differentiels sur les groupes nilpotents de rang 2. C. R. Acad. Sci. Paris, 290 (1980), 271–274.
  • Pukanszky, L., Leçons sur les representations des groupes. Dunod, Paris, 1967.
  • — On the characters and the Plancherel formula of nilpotent groups. J. Functional Analysis, 1 (1967), 255–280.
  • Rockland, C., Hypoellipticity on the Heisenberg group-representation-theoretic criteria. Trans. Amer. Math. Soc., 240 (1978), 1–52.
  • Rothschild, L. P., Local solvability of left-invariant differential operators on the Heisenberg group. Proc. Amer. Math. Soc., 74, (1979), 383–388.
  • Rothschild, L. P. Local solvability of second order differential operators on nilpotent Lie groups. Ark. Math. To appear.
  • Rothschild, L. P. & Stein, E. M., Hypoelliptic differential operators and nilpotent groups Acta. Math., 137 (1976), 247–320.
  • Vergne, M., Construction de sous-algèbres subordonées à un element du dual d'une algèbre de Lie résoluble. C. R. Acad. Sci. Paris, Sér. A., 270 (1970), 173–175, 704–707.